MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.7MM HEXDRIVER; SCREWDRIVER

SMITH & NEPHEW, INC. 4.7MM HEXDRIVER; SCREWDRIVER
Model Number 71173540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during trauma procedure, the 4.7mm hexdriver broke while in use inside the patient.If is unknown how the pieces were retrieved and if there was any surgical delay.It is unknown how the procedure was finished.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation; however, an attached photo confirmed that the device was broken.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during trauma procedure, the 4.7mm hexdriver broke while in use inside the patient.The pieces were retrieved a bur and pick ups, and a delay of 15 minutes was reported.The procedure was finished using a smith and nephew back-up device.No patient injury or other complications were reported.

Brand Name
4.7MM HEXDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11881838
Report Number1020279-2021-04667
Device Sequence Number14240126
Product Code HXX
UDI-Device Identifier03596010519672
UDI-Public03596010519672
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173540
Device Catalogue Number71173540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
08/04/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/02/2021
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;